MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT
Model Number CI-1400-02H
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The recipient reportedly experienced decreased performance.Device testing revealed open electrodes.The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
A review of the device history record was performed per the request of the nca and no anomalies were noted.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed, as well as silicone damage on the top and bottom cover.These are believed to have occurred during revision surgery.The device passed photographic imaging inspection.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed the electrical and mechanical tests performed.The reported complaint of open electrodes could not be verified during analysis, which was limited in some respects due to the electrode being damaged prior to receipt.This device passed all of the tests performed.This older device configuration in not currently manufactured.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
jennifer rhudy
28515 westinghouse place
valencia, CA 91355
MDR Report Key17058886
Report Number3006556115-2023-01024
Device Sequence Number5044953
Product Code MCM
UDI-Device Identifier07630016816260
UDI-Public(01)07630016816260(11)150625(17)170630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model NumberCI-1400-02H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/28/2023
10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexMale